MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-4-090
Medical Device Problem Codes Fracture (1260); No Device Output (1435); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not returned.
 
Event or Problem Description
Stryker rep reported that night during a hip revision, the surgeon attempted to remove a conical distal stem (restoration cone conical) after initial impaction the stem was sitting to proud and he wanted to downsize the stem from a 19mm x 155 to an 18 x 155.The surgeon applied the stem extraction bolt to the threaded female end of the stem and attached the slap hammer while slap hammering the stem out the bolt snapped inside the conical stem but that it couldn¿t be removed as the stem was well fixed.The surgeon had to spend a significant amount of time removing the stem eventually by using high speed cutting device to create a ridge in the stem to remove it in a linear fashion.He had to perform 3 pressure relief osteotomies to help remove the stem.The case was completed following removal of the stem with 155 x 18 stem inserted.Update: rep reported that "no stryker implant was being revised we were attempting to remove the stem we had just seated to ream once more and sink slightly further distal following unsatisfactory trial reduction with std cone body".
 
Additional Manufacturer Narrative
An event regarding crack/fracture mcreynolds impactor adapter was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.The reported device was not returned however photographs of the restoration cone conical stem involved in the reported event were provided for review.The photographs show severe explantation damage on the surface of the stem.Medical records received and evaluation: not performed as no medical information was received for review device history review: could not be performed as lot code information was invalid.  complaint history review: could not be performed as lot code information was invalid.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Stryker rep reported that night during a hip revision, the surgeon attempted to remove a conical distal stem (restoration cone conical) after initial impaction the stem was sitting to proud and he wanted to downsize the stem from a 19mm x 155 to an 18 x 155.The surgeon applied the stem extraction bolt to the threaded female end of the stem and attached the slap hammer while slap hammering the stem out the bolt snapped inside the conical stem but that it couldn¿t be removed as the stem was well fixed.The surgeon had to spend a significant amount of time removing the stem eventually by using high speed cutting device to create a ridge in the stem to remove it in a linear fashion.He had to perform 3 pressure relief osteotomies to help remove the stem.The case was completed following removal of the stem with 155 x 18 stem inserted.*update: rep reported that "no stryker implant was being revised we were attempting to remove the stem we had just seated to ream once more and sink slightly further distal following unsatisfactory trial reduction with std cone body.".
 
Additional Manufacturer Narrative
Reported event an event regarding non functional mcreynolds impactor adapter was reported.The event was confirmed by the provided photograph.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.The reported device was not returned however photographs of the restoration cone conical stem involved in the reported event were provided for review.The photographs severe explantation damage on the surface of the stem.From the photographs provided there is evidence of the reported event.Medical records received and evaluation: not performed as no medical information was received for review device history review: could not be performed as lot code information was invalid.  complaint history review: could not be performed as lot code information was invalid.Conclusions: the reported device was not returned however photographs of the restoration cone conical stem that involved in the reported event were provided for review.The photographs severe explantation damage on the surface of the stem.From the photographs provided there is evidence of the reported event.The exact cause of the event could not be determined because insufficient information was provided.Additional information including the return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened h3 other text : device not returned.
 
Event or Problem Description
Stryker rep reported that night during a hip revision, the surgeon attempted to remove a conical distal stem (restoration cone conical) after initial impaction the stem was sitting to proud and he wanted to downsize the stem from a 19mm x 155 to an 18 x 155.The surgeon applied the stem extraction bolt to the threaded female end of the stem and attached the slap hammer while slap hammering the stem out the bolt snapped inside the conical stem but that it couldn¿t be removed as the stem was well fixed.The surgeon had to spend a significant amount of time removing the stem eventually by using high speed cutting device to create a ridge in the stem to remove it in a linear fashion.He had to perform 3 pressure relief osteotomies to help remove the stem.The case was completed following removal of the stem with 155 x 18 stem inserted.*update: rep reported that "no stryker implant was being revised we were attempting to remove the stem we had just seated to ream once more and sink slightly further distal following unsatisfactory trial reduction with std cone body".

Brand Name
MCREYNOLDS IMPACTOR ADAPTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10996128
Report Number0002249697-2020-02658
Device Sequence Number690700
Product Code LPH
UDI-Device Identifier07613327217896
UDI-Public07613327217896
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6260-4-090
Device Catalogue Number6260-4-090
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer01/19/2021
02/04/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date01/22/2021
02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;